Blurry Vision

Options

I wear contacts and have noticed that I having been experiencing blurry vision lately and am wondering if it's a result of the chemo (oxaliplatin and 5-FU).  Have treatment number 3 today, so will ask when I'm there.  But, was wondering if anyone else has experienced this. 

Thanks!

Comments

  • jen2012
    jen2012 Member Posts: 1,607 Member
    Options
    Make sure they test your
    Make sure they test your blood sugar. This was one of my sons symptoms with diabetes. If you are on steroids i think they can increase your blood sugar. Good luck...hope its nothing!
  • Coloncancerblows
    Coloncancerblows Member Posts: 296 Member
    Options
    I experienced it a few days

    I experienced it a few days after getting chemo (blurry vision) but then it went back to normal.

  • Chelsea71
    Chelsea71 Member Posts: 1,169 Member
    Options
    Sorry to throw things off
    Sorry to throw things off topic but has anyone noticed their hands (especially the knuckles) turning brown? Steve is on Folfiri and is experiencing brownish hands. I think it might be the 5 Fu.

    Chelsea
  • ajouteast
    ajouteast Member Posts: 10
    Options
    Update

    After speaking with the doctor yesterday, they want to send me for a brain MRI for the blurry vision.  They seem to think it's odd with this treatment to have blurry vision.  I think it's a bit much, but what do I know.  So, looks like I'll have a brain MRI right before my next treatment.  Good times!

  • fighting_ big_c
    fighting_ big_c Member Posts: 64
    Options
    ajouteast said:

    Update

    After speaking with the doctor yesterday, they want to send me for a brain MRI for the blurry vision.  They seem to think it's odd with this treatment to have blurry vision.  I think it's a bit much, but what do I know.  So, looks like I'll have a brain MRI right before my next treatment.  Good times!

    Yes

    Yes! My mom just finished her 1st cycle and already experienced that.

  • Maxiecat
    Maxiecat Member Posts: 544 Member
    Options
    I too had the blurry vision

    I too had the blurry vision while on Folfox.  It was really strange...sometimes when I would lie down on mynsidentears would just star pouring out of my one eye.  If I flipped over to the other side...nothing.

    alex

  • thxmiker
    thxmiker Member Posts: 1,278 Member
    Options
    Hydration and the Steroid in

    Hydration and the Steroid in the chemo make your eyes blurry.   If you take immodium or lomotil you are also drying out your eyes. This went away for me after the third day of chemo. (The day after the pump removed.)  I do not have TV (by choice) and reading is essential for me. This was a dissapointment for me.   We endedd up at red box a lot. (Movie rentals) When chemo was finished it all went away.   When I started chemo again, it came back. 

     

    Just temporary.

    Best Always,  mike

  • Chelsea71
    Chelsea71 Member Posts: 1,169 Member
    Options
    ajouteast said:

    Update

    After speaking with the doctor yesterday, they want to send me for a brain MRI for the blurry vision.  They seem to think it's odd with this treatment to have blurry vision.  I think it's a bit much, but what do I know.  So, looks like I'll have a brain MRI right before my next treatment.  Good times!

    They are ruling out brain
    They are ruling out brain metastasis. Double vision is indicative of brain mets. Any time the onc's hear vision problems, they like to look at the brain, just to be safe. I think it's more likely related to the chemo. It's great that he/she is being cautious. They like to catch these mets when they're small and manageable. Yes, the fun just keeps on rolling doesn't it?

    Good luck. I think it will be fine.

    Chelsea
  • PatchAdams
    PatchAdams Member Posts: 271
    Options
    5FU side effects listed on ACS website includes....
    • trouble walking, trouble forming words, and poor coordination
    • irritated eyes
    • increased tears, watering eyes
    • blurred vision
    • heart problems (chest pain, heart attack, heart failure, changes in electrical conduction and more) that usually get better after the drug is stopped
    • confusion
    •  tingling, numbness, or swelling in the hands and feet*
    • severe allergic reaction*
    • death due to infection, bleeding, not being able to process the drug (DPD deficiency), or other causes
  • Trubrit
    Trubrit Member Posts: 5,800 Member
    Options
    Chelsea71 said:

    Sorry to throw things off
    Sorry to throw things off topic but has anyone noticed their hands (especially the knuckles) turning brown? Steve is on Folfiri and is experiencing brownish hands. I think it might be the 5 Fu.

    Chelsea

    Not all brown

    I don't have all brown knuckles, but 'age spots' the brown spots that start to appear with aging, has increased significantly.  Heavens above! That and my thinning hair makes me look llike a little old woman. 

  • Trubrit
    Trubrit Member Posts: 5,800 Member
    Options
    Yep, I've got this big time

    I am on FOLFOX and 5FU, and have experienced blurry vision off and on since my first or second infusion session.

    My eyes water and run and at night they crust up.

    Now that the hair on my body has dropped out, including eye lashes (not all gone but very, very sparse) my eyes water and are blurry almost all of the time.  

    Living in the Nevada desert I have suffered from cronic dry eyes, so it was no surprise when this started happening.

    My Onc has never mentioned that my eye condition was any kind of indication of brain mets.

    Good luck in making your decision.  

    P.S. As an aside, I had no idea how imprtant eye lashes were. I have gained a new appreciation for them. And hopefully my eye brows won't all fall out, they have become very thin, but I am heading into Radiation/Chemo, so I wouldn't be surprised to see them go, and then I'll appreciate them more too when they come back in. 

     

  • TxKayaker
    TxKayaker Member Posts: 176
    Options
    I experienced the same during

    I experienced the same during chemo and the tearings when away soon after I completed my treatment.

  • Sundanceh
    Sundanceh Member Posts: 4,392 Member
    Options
    Comes With the Territory

    Yes, I think most of us have experienced either temporary or degraded vision along the way that can't necessarily be attributed to just 'old age.'  Chemo does affect the vision and makes thing blurry...sometimes so blurry you can't even read with reading glasses. 

    The other thing you might notice in the future is that your eyes may begin to tear more often....this is usually done from the 5fu or Flouracil....it actually can shrink the tear ducts and as such your eyes will water and spill over and you might not necessarily even be crying.  I used to get enormous pressure build up behind the eyes and I'd have to blink them to release the water to release the pressure built up.....of course a minute or two later, the pattern would repeat.

    I still get this condition...it's not as bad as it was in treatment...but undoubtedly chemo shrunk them enough that things won't be what they were before.

    And the other thing you will probably notice is runny nose.......the smell of foods or trying to eat something hot will make the sinus run and run...that usually ends sometimes after chemo stops.

    But, your condition is normal and part of the cost of doing the business of cancer.  I'm two years post-treatment from the last time and eyes are better, but they still spill over quite a bit - and it's not from crying either.  It's happening right now actually...have to blink them to purge them. 

    5fu shrinks the tear ducts...I'm beginning to think that what I have now is what I will have from here on.  And if so, ok...it's an irritant but not a showstopper.

    Good luck!